Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Milwaukee, WI

January 19, 201211 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm watch at Jan 19, 2012, 3:41 AM CST for 11 counties in Wisconsin. It took effect at Jan 20, 2012, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 3:41 AM CST (09:41 UTC)
In effect from
Jan 20, 2012, 6:00 AM CST
Expired
Jan 19, 2012, 2:23 PM CST
In force
Issued by
NWS Milwaukee, WI

Counties Dane County, WI, Green County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 30 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
461 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS43 KMKX 190941
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST THU JAN 19 2012

...BITTER COLD WIND CHILLS THIS MORNING THEN WINTER STORM POTENTIAL
FOR FRIDAY...

.BRISK NORTHWEST WINDS BEHIND A DEPARTED COLD FRONT WILL COMBINE
WITH VERY COLD TEMPERATURES MOVING INTO THE REGION TO PRODUCE
BITTERLY COLD WIND CHILLS THIS MORNING IN PARTS OF SOUTH CENTRAL WISCONSIN.

MEANWHILE LOW PRESSURE PASSING SOUTH OF THE STATE ON FRIDAY WILL
LEAD TO A SWATH OF MODERATE TO HEAVY SNOWFALL ACROSS SOUTHERN
WISCONSIN. 

WIZ062-067-191745-
/O.NEW.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
/O.CON.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON
341 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT
UNTIL NOON CST TODAY. 

* TIMING...BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL
  PRODUCE BITTER COLD WIND CHILLS THIS MORNING. SNOWFALL WILL
  BEGIN VERY EARLY FRIDAY MORNING AND CONTINUE THROUGHOUT THE DAY.

* WIND CHILL VALUES...FALLING TO BETWEEN 15 BELOW AND 25 BELOW 
  ZERO. 

* SNOW ACCUMULATIONS...5 TO 7 INCHES

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT IN
  FROSTBITE TO UNPROTECTED SKIN. ROADS CONDITIONS MAY DETERIORATE
  IN THE SNOWFALL...REDUCED VISIBILITIES TO A 1/2 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ046-047-056-057-191745-
/O.CON.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS
341 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...BRISK NORTHWEST WINDS AND VERY COLD TEMPERATURES WILL
  PRODUCE BITTER COLD WIND CHILLS THROUGH THIS MORNING.

* WIND CHILL VALUES...FALLING TO BETWEEN 15 BELOW AND 25 BELOW 
  ZERO. 

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT 
  IN FROSTBITE TO UNPROTECTED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WIZ068-191745-
/O.NEW.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
GREEN-
INCLUDING THE CITY OF...MONROE
341 AM CST THU JAN 19 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN VERY EARLY FRIDAY MORNING AND
  CONTINUE THROUGHOUT THE DAY AND GRADUALLY DIMINISH FRIDAY EVENING.

* SNOW ACCUMULATIONS...6 TO 7 INCHES.

* WINDS...EAST AROUND 10 MPH.

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ063>066-069>072-191745-
/O.NEW.KMKX.WS.A.0002.120120T1500Z-120121T0600Z/
DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
341 AM CST THU JAN 19 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN AROUND MID MORNING FRIDAY AND
  CONTINUE INTO THE EVENING HOURS.

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* WINDS...EAST WINDS AROUND 10 MPH BECOMES NORTHEAST FRIDAY EVENING.

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
COLLAR/GEHRING
2 follow-up statements
695 
WWUS43 KMKX 191752
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 AM CST THU JAN 19 2012

...BITTER COLD WIND CHILL VALUES MODERATING...THEN WINTER STORM
POTENTIAL FOR FRIDAY INTO FRIDAY NIGHT...

.THE BITTER COLD WIND CHILL VALUES HAVE BEGUN TO SLOWLY RISE ABOVE
20 BELOW ZERO ACROSS MOST AREAS...THUS THE WIND CHILL ADVISORY
WILL BE ALLOWED TO EXPIRE AT NOON. 

MEANWHILE...LOW PRESSURE PASSING SOUTH OF THE STATE ON FRIDAY WILL
LEAD TO A SWATH OF MODERATE TO HEAVY SNOWFALL ACROSS SOUTHERN
WISCONSIN.

WIZ062-067-200200-
/O.EXP.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
/O.CON.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON
1152 AM CST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. A WINTER
STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* TIMING...BITTER COLD WIND CHILL VALUES HAVE BEGUN TO SLOWLY RISE
  ABOVE 20 BELOW ZERO. THUS...THE WIND CHILL ADVISORY WILL BE
  ALLOWED TO EXPIRE AT NOON. SNOWFALL WILL THEN BEGIN EARLY FRIDAY
  MORNING...AND CONTINUE THROUGHOUT THE DAY AND DIMINISH FRIDAY
  EVENING.

* WIND CHILL VALUES...BETWEEN 10 BELOW AND 19 BELOW ZERO THROUGH
  THE REST OF TODAY.

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT 
  IN FROSTBITE TO UNPROTECTED SKIN. ROADS CONDITIONS MAY 
  DETERIORATE IN THE SNOWFALL...REDUCED VISIBILITIES TO A 1/2 
  MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ046-047-056-057-191900-
/O.EXP.KMKX.WC.Y.0001.000000T0000Z-120119T1800Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS
1152 AM CST THU JAN 19 2012

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

* TIMING...BITTER COLD WIND CHILL VALUES HAVE BEGUN TO SLOWLY RISE
  ABOVE 20 BELOW ZERO. THUS...THE WIND CHILL ADVISORY WILL BE
  ALLOWED TO EXPIRE AT NOON.

* WIND CHILL VALUES...BETWEEN 10 BELOW AND 19 BELOW ZERO THROUGH
  THE REST OF TODAY.

* IMPACTS...PROLONGED EXPOSURE TO THESE CONDITIONS WILL RESULT IN
  FROSTBITE TO UNPROTECTED SKIN.

$$

WIZ068-200200-
/O.CON.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
GREEN-
INCLUDING THE CITY OF...MONROE
1152 AM CST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN EARLY FRIDAY MORNING...AND CONTINUE
  THROUGHOUT THE DAY AND GRADUALLY DIMINISH FRIDAY EVENING.

* SNOW ACCUMULATIONS...6 TO 7 INCHES.

* WINDS...EAST AROUND 10 MPH.

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL. 
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ063>066-069>072-200200-
/O.CON.KMKX.WS.A.0002.120120T1500Z-120121T0600Z/
DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA...RACINE...KENOSHA
1152 AM CST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

* TIMING...SNOWFALL WILL BEGIN AROUND MID MORNING FRIDAY...AND
  CONTINUE INTO THE EVENING HOURS.

* SNOW ACCUMULATIONS...5 TO 7 INCHES.

* WINDS...EAST WINDS AROUND 10 MPH...BECOMING NORTHEAST FRIDAY
  EVENING. 

* IMPACTS...ROADS CONDITIONS MAY DETERIORATE IN THE SNOWFALL. 
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
WOOD
373 
WWUS43 KMKX 192023
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 PM CST THU JAN 19 2012

...ACCUMULATING SNOW EXPECTED ON FRIDAY...

.AN ATMOSPHERIC WAVE OF LOW PRESSURE WILL PASS ACROSS EASTERN
IOWA...SOUTHERN WISCONSIN AND NORTHERN ILLINOIS ON FRIDAY. THIS
SYSTEM WILL BRING ACCUMULATING SNOW TO SOUTHERN WISCONSIN. THE
SNOW IS EXPECTED TO BEGIN BY MID-MORNING IN SOUTH CENTRAL
WISCONSIN...AND BY NOON IN SOUTHEAST WISCONSIN.

LIGHT TO MODERATE SNOW WILL OCCUR THROUGH MUCH OF THE AFTERNOON...
ENDING IN SOUTH CENTRAL WISCONSIN BY LATE AFTERNOON...AND IN THE
EVENING ACROSS THE SOUTHEAST.

SNOWFALL OF 2 TO 6 INCHES IS EXPECTED...WITH THE HIGHEST SWATH OF
4 TO 6 INCHES OVER SOUTHWEST INTO PARTS OF SOUTH CENTRAL
WISCONSIN...INCLUDING THE JANESVILLE...KENOSHA...LAKE GENEVA...MONROE...
MINERAL POINT AND LONE ROCK AREAS.

BETWEEN 3 AND 5 INCHES IS EXPECTED JUST TO THE NORTH...FROM THE
DELLS EAST AND SOUTHEAST TO MADISON...PORTAGE...WEST BEND...
JEFFERSON...WAUKESHA AND MILWAUKEE.

TEMPERATURES WILL REMAIN COLD ON FRIDAY...BELOW 20 DEGREES...WHICH
WILL LIMIT THE EFFECTIVENESS OF ROAD SALT. HENCE EXPECT
DETERIORATING ROAD CONDITIONS AND HAZARDOUS TRAVEL TO DEVELOP WITH
THE SNOW.

WIZ062-067-068-200430-
/O.UPG.KMKX.WS.A.0002.120120T1200Z-120121T0600Z/
/O.NEW.KMKX.WW.Y.0004.120120T1200Z-120121T0000Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
223 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW ...WHICH IS IN EFFECT FROM 6 AM
TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN BETWEEN 5 AM AND 8 AM CST FRIDAY
  MORNING.

* SNOW ACCUMULATIONS...5 TO 6 INCHES.

* WINDS...EAST 5 TO 10 MPH.

* IMPACTS...ROADS CONDITIONS WILL DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ063-200430-
/O.UPG.KMKX.WS.A.0002.120120T1500Z-120121T0600Z/
/O.NEW.KMKX.WW.Y.0004.120120T1200Z-120121T0000Z/
DANE-
INCLUDING THE CITY OF...MADISON
223 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM
TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN BETWEEN 7 AND 9 AM CST FRIDAY MORNING.

* SNOW ACCUMULATIONS...3 TO 5 INCHES. 

* WINDS...EAST WINDS AROUND 10 MPH...BECOMING NORTHEAST FRIDAY 
  EVENING. 

* IMPACTS...ROADS CONDITIONS WILL DETERIORATE IN THE SNOWFALL.
  REDUCED VISIBILITIES TO ONE HALF MILE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ064>066-069>072-200430-
/O.UPG.KMKX.WS.A.0002.120120T1500Z-120121T0600Z/
/O.NEW.KMKX.WW.Y.0004.120120T1500Z-120121T0300Z/
JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
223 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM
TO 9 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN BETWEEN 8 AM CST AND 11 AM CST FRIDAY
  MORNING.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* WINDS...EAST WINDS AROUND 10 MPH...BECOMING NORTHEAST FRIDAY 
  EVENING. 

* IMPACTS...ROADS CONDITIONS WILL DETERIORATE IN THE SNOWFALL.
  REDUCED VISIBILITIES TO ONE HALF MILE IS EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ056-057-200430-
/O.NEW.KMKX.WW.Y.0004.120120T1200Z-120121T0000Z/
SAUK-COLUMBIA-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS
223 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM
TO 6 PM CST FRIDAY.

* TIMING...SNOW WILL BEGIN BETWEEN 6 AM AND 9 AM CST FRIDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WINDS...EAST WIND 5 TO 10 KNOTS BECOMING NORTHEAST.

* IMPACTS...ROADS CONDITIONS WILL DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ058>060-200430-
/O.NEW.KMKX.WW.Y.0004.120120T1500Z-120121T0300Z/
DODGE-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND...
PORT WASHINGTON
223 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM TO
9 PM CST FRIDAY.

* TIMING...SNOW BEGINNING BETWEEN 9 AM AND NOON CST FRIDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WINDS...EAST WINDS 5 TO 10 MPH BECOMING NORTHEAST.

* IMPACTS...ROADS CONDITIONS WILL DETERIORATE IN THE SNOWFALL.
  EXPECT REDUCED VISIBILITIES TO A 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
MBK

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 3:32 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 19, 3:32 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CST THU JAN 19 2012

.TODAY AND TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH

STRONG SHORTWAVE TROUGH IS EXITING ERN WI ALONG WITH NARROW BAND OF
LGT SNOW. THE ASSOCIATED ARCTIC COLD FRONT IS CURRENTLY MOVING
ACROSS SRN WI WITH TEMPS EXPECTED TO DROP TO NEAR ZERO OR SLIGHTLY
BELOW ZERO OVER MUCH OF SOUTH CENTRAL WI AROUND SUNRISE. WIND CHILL
TEMPS ARE STILL FORECASTED TO BE AROUND -20F WHERE WIND CHILL
ADVISORY IS IN EFFECT. STRONG COLD ADVECTION TO THEN GREATLY LIMIT
ANY WARMING FROM THE SUN TODAY. WIND CHILL TEMPS TO REMAIN AROUND
-10F FOR THE AFTERNOON. HIGH PRESSURE TO THEN SETTLE OVER SRN WI
LATER TNT WITH PERFECT CONDITIONS FOR RADIATIONAL COOLING HOWEVER
HIGH CLOUDS WILL INCREASE AFTER MIDNIGHT. DESPITE THE EXPECTED
CLOUDS LATE...BELIEVE TEMPS WILL DROP QUICKLY THIS EVENING WITH LOW
TEMPS BELOW ZERO MOST LOCATIONS.

FRIDAY - CONFIDENCE...MEDIUM
MAIN FORCING MECHANISMS SETTING UP TO BE 250 MILLIBAR RIGHT REAR
QUAD JET DYNAMICS WITH ISENTROPIC LIFT IN THE LOWER LEVELS. 280-290K
PLOTS SUGGEST BEST LIFT AND MOISTURE WILL BE TO OUR SOUTH IN
NORTHERN ILLINOIS...HOWEVER THE NAM IS A BIT MORE ROBUST WITH 3 G/KG
INTO OUR FAR SOUTH. THE NAM HAS TRENDED THEIR QPF AXIS A BIT FURTHER
SOUTH AND WITH THE ARCTIC AIR BECOMING ENTRENCHED IN THE WAKE OF
THIS FRONT...A FURTHER SOUTH SHIFT IN THE AXIS OF HEAVIER QPF SEEMS
TO MAKE SENSE. THE 12Z ECMWF SHOWED HEAVIEST QPF ACROSS THE I-94
CORRIDOR AND THE 00Z RUN HAS MAINTAINED THIS. MODERATE 700-300
MILLIBAR Q-VECTOR CONVERGENCE WITH FAIRLY DEEP DENDRITIC GROWTH
ZONE. THE NAM IS NOT AS DEEP WHILE THE GFS STILL LOOKS DEEP. WENT
WITH A BLEND OF THE GFS AND NAM WITH RESPECT TO SNOW RATIOS. ROEBBER
TECHNIQUE LEANS US TOWARDS THE HIGHER RATIOS. WENT WITH AN AMALGAM
OF THE GFS/ECMWF/GEM QPF NUMBERS. WITH HIGH RATIOS EXPECTING A
LOT OF FLUFF. WILL GO WITH A WATCH IN THE SOUTHERN HALF...THOUGH
NOT AN EASY DECISION GIVEN LACK OF WIND AND SOMEWHAT BORDERLINE
AMOUNTS...BUT ENOUGH OVER 6 INCH NUMBERS IN THE GRIDS TO PUSH IT
OUT. REST OF AREA STILL LOOKING LIKE A SOLID ADVISORY. WITH LOW
LEVEL WINDS SHIFTING NE SOME LAKE ENHANCEMENT POSSIBLE IN THE SE
DURING THE EVENING BEFORE SYSTEM DEPARTS.

SATURDAY - CONFIDENCE...MEDIUM
WEAK 500 MILLIBAR RIDGE SHIFTS ACROSS THE AREA. SURFACE HIGH
GRADUALLY SHIFTS EAST AND 850 WARM ADVECTION GETS UNDERWAY.

SATURDAY NIGHT THROUGH SUNDAY NIGHT - CONFIDENCE...MEDIUM
WARM ADVECTION CONTINUES SATURDAY NIGHT AHEAD OF ADVANCING DEEP
TROUGH IN THE PLAINS. MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH
THIS FEATURE. GFS HAS THE LOW OFF TO OUR NORTHWEST WHILE THE GEMNH
AND ECMWF SHOW IT PASSING JUST TO OUR SOUTHEAST. INITIALLY WARM
COLUMN COLLAPSES AS COLDER AIR WRAPS IN. EVEN THE NORTHWARD GFS
BRINGS COLDER AIR IN AS THE AXIS OF UPPER TROUGH SHIFTS ACROSS. WILL
HAVE A MIX INITIALLY AND CHANGE OVER TO SNOW....WITH LIGHT SNOW
CONTINUING INTO SUNDAY NIGHT.

MONDAY - CONFIDENCE...MEDIUM
LINGERING CYCLONIC FLOW MAY LEAD TO SOME SNOW SHOWERS/FLURRIES.
LIGHT QPF SUGGESTED BY MODELS THROUGH 18Z.

TUESDAY - CONFIDENCE...MEDIUM
BRIEF RIDGING BETWEEN SYSTEMS. GFS/ECMWF ON THE SAME PAGE IN THIS
REGARD...SO EXPECTING A BREAK.

WEDNESDAY - CONFIDENCE...MEDIUM
YET ANOTHER UPPER TROUGH TAKES AIM ON THE AREA. THIS ONE HAS A MORE
WESTERN LOOK TO IT WITH RESPECT TO THE KEY UPPER FEATURES...SO
ANOTHER SCENARIO WHERE MILD AIR MAY HAVE A SAY AT THE OUTSET WITH A
TRANSITION TO SNOW AS COLDER AIR COMES INTO PLAY.

&&

.AVIATION/12Z TAFS/...COMING SOON.

&&

.MARINE...COMING SOON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR WIZ063>066-069>072.

     WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR WIZ062-067-068.

     WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ046-047-056-057-
     062-067.

LM...GALE WARNING UNTIL NOON CST TODAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Jan 18, 9:11 PM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CST WED JAN 18 2012

WIZ046-047-051-052-056>060-062>072-200315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
911 PM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A BAND OF SNOW SHOWERS IS EXPECTED TO PUSH ACROSS SOUTHERN
WISCONSIN ALONG A STRONG COLD FRONT.

A WIND CHILL ADVISORY GOES INTO EFFECT AFTER 3 AM FOR GREEN LAKE...
MARQUETTE...COLUMBIA...SAUK...IOWA AND LAFAYETTE COUNTIES. NORTHWEST
WINDS OF 10 TO 15 MPH WILL COMBINE WITH AIR TEMPERATURES AROUND OR
JUST BELOW ZERO TO PRODUCE WIND CHILL VALUES OF 15 TO 23 BELOW ZERO
ACROSS THIS AREA MAINLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE WIND CHILL ADVISORY WILL CONTINUE UNTIL NOON ON THURSDAY.

A WEATHER SYSTEM MOVING THROUGH FRIDAY INTO FRIDAY NIGHT SHOULD
BRING 3 TO 6 INCHES OF SNOW ACROSS THE AREA...THE HIGHEST AMOUNTS
WILL BE SOUTH OF A MILWAUKEE TO MADISON LINE. DUE TO THE COLD AIR IN
PLACE...THIS SNOW IS EXPECTED TO BE VERY DRY AND LIGHT. WINDS WILL
NOT BE MUCH OF A FACTOR...EASTERLY AT 5 TO 10 MPH. A WINTER WEATHER
ADVISORY WILL LIKELY BE NEEDED.

WE ARE KEEPING OUR EYE ON ANOTHER STORM SYSTEM THAT MAY PASS JUST
SOUTH OF WISCONSIN LATER SUNDAY INTO MONDAY. THIS COULD BRING MORE
WINTRY WEATHER TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE
APPRECIATED.

LMZ643>646-200315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
911 PM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR BRISK AND GUSTY SOUTHERLY WINDS AS
DEEPENING LOW PRESSURE MOVES FROM FAR NORTHWEST WISCONSIN...THROUGH
THE NORTHERN GREAT LAKES. THE ASSOCIATED COLD FRONT WILL TURN THE
WINDS TO WESTERLY DURING EARLY THURSDAY MORNING WITH CONTINUED BRISK
AND GUSTY WINDS THROUGH THURSDAY MORNING. WIND GUSTS UP TO 35 KNOTS
ARE EXPECTED. HIGH WAVES WILL ALSO BUILD ESPECIALLY TOWARD OPEN
WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE GALE WARNING IS IN EFFECT UNTIL NOON ON THURSDAY BUT WILL LIKELY
BE REPLACED BY A SMALL CRAFT ADVISORY FOR THURSDAY AFTERNOON AS
WINDS AND WAVES WILL BE SLOW TO SUBSIDE.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 9:38 AM CSTSmall Craft AdvisoryMKX8 hr
Jan 19, 2:23 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more30 hr

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.